The GLM framework of the Lee-Carter model: A multi-country study

Azman, Shafiqah and Pathmanathan, Dharini (2022) The GLM framework of the Lee-Carter model: A multi-country study. Journal of Applied Statistics, 49 (3). pp. 752-763. ISSN 0266-4763, DOI

Full text not available from this repository.


The Lee-Carter model is a well-known model in modeling mortality. We aim to compare three probability models (Poisson, negative binomial and binomial) based on the Generalized Linear Model (GLM) framework of the Lee-Carter model. These models are applied to mortality data for 10 selected countries (Japan, United States, United Kingdom, Australia, Sweden, Spain, Belgium, Canada, Netherlands and Bulgaria) and the fit of these models is assessed using the deviance statistics and standardized residuals against fitted value plot. Among these three models, the negative binomial Lee-Carter model gave the best fit based on the deviance statistics and estimates of the log of deaths.

Item Type: Article
Funders: Universiti Malaya [GPF028B-2018]
Uncontrolled Keywords: Demography; Mortality; Generalized linear model; Lee-Carter model; Negative binomial
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science > Institute of Mathematical Sciences
Depositing User: Ms. Juhaida Abd Rahim
Date Deposited: 25 Apr 2022 08:00
Last Modified: 25 Apr 2022 08:00

Actions (login required)

View Item View Item